MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH 12F; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH 12F; INTRODUCER, CATHETER
Model Number DST1207122
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer reported during an atrial fibrillation ablation procedure, while deflecting sheath, sheath snapped and then was no longer able to be deflected.The device was inside the patient when the device broke, however, there was no apparent injury.It was replaced, the mechanism on second sheath also failed.Second sheath has visible externalized wire from distal tip of sheath when removed from body.The case was completed with a competitor's device.There was delay in the procedure.The first sheath about an hour, the second sheath minutes, they were being used for right lower pulmonary vein (rlpv).Sheath issue recognition, removal and exchange, flushing/reflushing of sheaths and cryoballoon - approximately 15-20 minutes for each instance.The physician reported no medical intervention or additional surgical procedure was required.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4,g4,g7,h2,h3,h6,h10.Two 7f destino twists were returned from the customer without the dilators.There were no other accessories.Blood was found on and inside the sheaths.The pull wires were poking out of both sheaths approximately 2cm from the distal tip.Upon evaluation of the returned product, it was found that both pull wire were protruding out of the sheaths approximately 2cm from the distal tip.There is also 2nd hole in the shaft of one of the sheath that is approximately 1cm from the distal tip and is angled the same as the hole where the wire comes out.The quality of the weld was inspected as per procedure.The proximal weld of both sheaths looked insufficient on the anchor ring.Due to the inadequate proximal weld, a hinge-like effect occurred which led to the separation of the pull wire from the anchor ring.Deflecting with the broken wire resulted in the wire protruding out of the sheath shaft.The device history records were reviewed to confirm that the device passed all applicable in process and final inspections.Per procedure destino steerable guiding sheath in-process and final inspection: using a 10x microscope, inspect shaft for dents, bumps, cracks, wrinkles, kinks, exposed braid, exposed pull wire lumen, exposed marker band or delamination.It is allowable to have exposed braid up to 1.5cm distal of the pull wire exit.Inspect for loose and embedded fm.For destino twist, verify the deflection to be maximum 180° in one direction.This procedure is performed by qa 100%.Per procedure: destino pull wire inspection: procedure for wire to anchor laser welding: using microscope set at 30 x, inspect the wire to anchor laser welding as follows: two wires should be seam welded to the anchor ring opposite one another.Laser weld impressions should be smooth and shiny.Spots must be an overlapping continuous seam.Ensure no damage to the wire and to the anchor.The width of the wire cannot be decreased from weld spots in the proximal half at any place.There can be decreased diameter in the distal half of the welded area.Ensure that there is no weld residue.There should not be a hole burned thru the weld spot on the anchor.There should not be a visible gap between the wire and the anchor after welding.No welds within 0.50mm from the proximal edge of the anchor ring.This procedure is performed by qa 100%.Summary: operators perform this step at 100% inspection.The pull-wire to anchor ring is put into a fixture/machine and pulled to the specified poundage, for the specified time.Afterwards, the qa inspector checks to ensure no sections have detached.Per ifu: avoid subjecting the device to unusual stresses.Handle the steerable sheath with care at all times.Do not use excessive force when inserting the steerable sheath into a vessel.Do not force the steerable sheath if significant resistance is encountered during insertion or passage.Caution: when in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.Capa has been completed to address the deflection issue related to exposed pull wire coming out of the sheath shaft.The event will be reevaluated if additional information becomes available.Oscor will continue to monitor this event type.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH 12F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key8575476
Report Number1035166-2019-00037
Device Sequence Number16662927
Product Code DYB
UDI-Device Identifier00885672007423
UDI-Public00885672007423
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberDST1207122
Device Catalogue NumberDST1207122
Device Lot NumberC8-15656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1